Just reached daily dose of 3000 mg Gabapentin to treat pelvic floor pain from fall on ice 3-1/2 years ago (3600 mg is goal). (Had surgery for spinal stenosis 14 or 15 months ago.) Learned, however, 4 days ago of family member's wedding 3 days from now and invitation to come. Trip is really too much for me, though. (Also have mixed states bipolar, narcolepsy w/o cataplexy, and REM sleep behavior disorder -- the second of which may also be involved, especially re: the excessive sleeping ... plus the pain that comes after the stress-hit of the impending trip has lifted.) Have spent last two+ days asleep because of, at minimum, pain meds for severity of pain in back where kidneys are located and almost unbearable pain in both legs from stress or some other disorder/reaction. (Take morning doses of 450 mg Wellbutrin for depression, 250 mg Nuvigil along with 5 mg Ritalin to keep me awake from the narcolepsy, and often 5 mg Valium for anxiety [along with first 1000 mg Gabapentin]; early afternoon doses of 10 mg Ritalin [along with another 1000 mg Gabapentin]; and bedtime doses of 500 - 1000 mg Depakote for manic episodes, 1 mg Xanax to put me to sleep in reaction to narcolepsy and to keep its nightmares away, and 2 mg Klonopin to keep me asleep and paralyzed from the REM sleep behavior disorder [along with the last daily dose of 1000 mg Gabapentin -- all 3 doses of which will be increased until I'm on a 3600 mg minimum of it). Oh, and up to 40 mg Oxycodone daily, as needed -- but I had to raise it a little to get by. Is 3000 mg of Gabapentin responsible for such pain? Should I call my doctor or wait it out and keep raising the dosage, as instructed? I know I should cancel my attendance at the wedding because I'm not up to it, but... Any advice, comments, or info would be welcomed. Thank you.
Because gabapentin has a rare side effect of rhabdomyolosis, I think you should call your dr about the pain.
You are taking a variety of Meds that can have very powerful side effects and do damage to the body to include liver and kidney damage. If you have ever had a Kidney stone you know the difference between Kidney pain and Back Pain, and how the Kidney pain flanks your sides, but also the Liver could be affected which can be Left side back pain, but all of this could just be Back pain from previous injury/surgery and something has been irritated.
But to be best I recommend you see a Doc and have them draw some labs to make sure your Organs are in good shape and not being damaged by one or the combination of meds you are taking.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am on 60mg of Cymbalta and its too expensive. I have spinal stenosis and also take gabapentin 600?
Updated 27 Jul 2014 • 2 answers
Updated 18 Nov 2017 • 3 answers
I take 200mg lyrica 3 times a day for fibermyalga, also neuropathy, what mg of gabapentin do I take?
Updated 13 Dec 2017 • 7 answers
Updated 18 Aug 2016 • 3 answers
Posted 29 Dec 2018 • 0 answers